MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL
Model Number 100308HS-V-A2
Medical Device Problem Codes Difficult To Position (1467); Difficult to Remove (1528)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Paresis (1998); Thrombus (2101)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was has not been returned for evaluation.The instructions for use (ifu) identifies neurological deficits, infarction, and thrombus as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that balloon-assisted coil embolization was performed on a middle cerebral artery bifurcation aneurysm.After placement of the coil, the balloon was deflated and the coil prolapsed into the parent artery.During the attempt to resheath and remove the coil, a lot of resistance was encountered.After two additional attempts were made, the coil was withdrawn entirely into the microcatheter; however, by this time, some thrombus was identified at the neck of the aneurysm.No more coils were deployed.The clot was resolved after administering 6 ml of aggramed, and the procedure was stopped.The patient was reported to have slight hemiparesis.The day after the procedure, a ct revealed a small infarct near the temporal lobe.The patient's condition improved two (2) days later and she was discharged.The patient is reported to have fully recovered.
 
Additional Manufacturer Narrative
The device was returned with introducer and dispenser coil.The implant was attached to the pusher, with the attachment tether on the marker band still in good tension.The implant coil was noted to be stretched, and the stretch resistance inside the implant broke at the tie knot.The black pet on the pet transition, from the hypotube to the body coil section, appeared broken.There were many kinks noted on the pusher, especially in the middle of the hypotube near the warning mark section, and two (2) on the body coil section.Attempts were made to advance the pusher into the introducer to check for the ease of advancement/retraction; however, the pusher could not be advanced due to the presence of too many kinks.There were a number of issues reported as follows: the last loop of the coil remaining in the vessel; resistance trying to re-sheath; thrombus observed at the neck of the aneurysm during the procedure; and a small infarct the day after the procedure.Heavy damage to the pusher/implant coil was found in the analysis from apparent pulling against resistance, but the other reported factors of the case were unverifiable.The cause of the reported resistance was not identified by the returned device analysis, due to the heavy damage found on the device.

Brand Name
MICROPLEX HYPERSOFT HELICAL VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7158377
Report Number2032493-2018-00001
Device Sequence Number949104
Product Code HCG
UDI-Device Identifier00816777020680
UDI-Public(01)00816777020680(11)170601(17)220531(10)17060153H
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Model Number100308HS-V-A2
Device Lot Number17060153H
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight55